Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AZT and lipoatrophy
Jul 9, 2007

I keep hearing lately that AZT is implicated in causing lipoatrophy, along with d4t. when was this connection made. I was switched from d4t to azt a few years ago in order to avoid FURTHER lipo. is my Doc. just a twit or did he seriously not know?

Response from Dr. Pierone

There are studies which show AZT may lead to lipoatrophy, but it is not as bad as d4T (Zerit) in this regard. It's hard to say exactly when a scientific consensus emerges which links a medication to a specific side effect, but the connection of AZT and lipoatrophy have been known for at least several years. Studies clearly show that tenofovir (Viread) is less likely than either of these agents to produce lipoatrophy and this one of the reasons it is being used more frequently now. It would be useful to bring up this issue with your clinician now to see if his knowledgebase is up-to-date. If not, then a second opinion would be in order. Good luck to you!



Previous
lipodystrophy - need surgeon in LA
Next
CD4 plateau?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement